Alert archive / Florida / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 49, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 6, 2024, 5:41 PM EDT for Collier County, Florida. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2024, 5:41 PM EDT (21:41 UTC)
- Expired
- Jun 6, 2024, 6:00 PM EDT
- In force
- 19 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Collier County, FL
The radar
The Miami radar (KAMX), 72 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.7 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2289 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
897
WUUS52 KMFL 062141
SVRMFL
FLC021-062200-
/O.NEW.KMFL.SV.W.0049.240606T2141Z-240606T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
541 PM EDT Thu Jun 6 2024
The National Weather Service in Miami has issued a
* Severe Thunderstorm Warning for...
Southeastern Collier County in southwestern Florida...
* Until 600 PM EDT.
* At 514 PM EDT, a severe thunderstorm was located near Big Cypress
National Preserve, or 23 miles northeast of Chokoloskee, moving
north at 5 to 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Big Cypress National Preserve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2592 8094 2592 8109 2611 8112 2610 8088
TIME...MOT...LOC 2114Z 190DEG 8KT 2596 8102
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BaxterWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:23 PM EDT, 3 hours 18 minutes earlier.
Area forecast discussion, Jun 6, 2:23 PM EDT, 3 hours 18 minutes before
Area Forecast Discussion National Weather Service Miami FL 223 PM EDT Thu Jun 6 2024 ...New LONG TERM... .SHORT TERM... (Rest of today through Friday) Issued at 122 PM EDT Thu Jun 6 2024 Key Messages: - Shower and storm chances increase today, with some strong to severe storms possible through this evening. - Hot and humid conditions forecast today and throughout the weekend, with peak heat indices in the 103 to 110 range. A potentially active afternoon and evening is on tap for portions of South Florida as today's round of sea-breeze-focused showers and thunderstorms may have a bit more juice to them, thanks to an approaching mid-level shortwave. This feature will bring 500 mb temps down to around -8 to -9 C, which will combine with steepening mid-level lapse rates near 6.5-7 C/km and MLCAPE over 2500 J/kg to provide an environment that could support strong to severe storms capable of producing large hail (up to 1.75" in diameter) and damaging wind gusts, in addition to frequent lightning and heavy downpours. While strong to severe storms may be possible across much of South Florida, they are most likely to occur across the northern and eastern areas (Lake O and East Coast metro). SPC has this area highlighted in a Slight Risk (level 2 of 5), with surrounding areas in a Marginal Risk (level 1 of 5). Showers and storms are anticipated to initiate in the early afternoon along the sea breeze boundaries and propagate inland over the Interior and towards Lake O by late afternoon and evening. The approaching shortwave and associated surface low over the Southeast US has also started to turn surface winds more southerly, ushering in a warmer and more humid airmass. This will lead to hot and humid conditions, with high temps in the low to mid 90s across the area, and heat indices ranging from 103-108. For Friday, the aforementioned trough continues migrating eastward, while an associated sfc frontal boundary pushes southward across the SE CONUS. This will begin veering winds across the area to the southwest, continuing to advect warmer air in from the south. This will help in keeping the current trend of abnormally warm temperatures, with afternoon highs in the mid to upper 90s. Heat indices will likewise climb into the 105-110 range for most areas, but scattered showers and thunderstorms could provide some relief wherever they form. Conditions will not be as favorable for severe thunderstorms, but we could still see a few strong storms capable of producing small hail, gusty winds, frequent lightning, and heavy downpours. && .LONG TERM... (Friday night through next Wednesday) Issued at 212 PM EDT Thu Jun 6 2024 To open the weekend, a mid-level trough will advect eastward towards the Florida peninsula with its attendant surface boundary approaching northern Florida before stalling out. This will lead to a south-southwesterly surface wind regime across the area. Sea breezes will be the primary driver for ascent and thunderstorm development through the weekend, although with enhanced southerly flow, temperatures aloft will begin to warm to the -4 to -6 degree range, so this should limit stronger storm potential. PoPs will be around 50-60% for most locations this weekend and convection should trend more towards the east coast compared to the west coast under light west- southwest flow. High temperatures could reach the mid to upper 90s each day, with areas in the interior potentially topping out in the triple digits. Heat indices will climb into the mid 100s for most areas under southwest flow, and thus there is an increasing potential for Heat Advisory or even Excessive Heat Warning issuance for portions of the area. For early to mid next week, guidance starts to vary more drastically. Overall, most guidance is hinting at the potential for a disturbance to form in the Caribbean or GOM which would have the potential to impact the region at some point next week. Local weather across South Florida will depend heavily on the exact track and development of this disturbance. Model guidance continues to vary drastically, so there is no real consensus yet regarding potential impacts for the area. For now, keeping POPs capped at 70% for each afternoon through the middle of next week, although these may need to be nudged upward (or even downward) as guidance comes into better agreement regarding the disturbance. At the very least, a disturbance to our west in the Gulf would only reinforce our already southerly flow, so rain chances will likely remain higher next week regardless as enhanced moisture filters across the area from the south. Stay tuned for more through the week regarding this potential. && .AVIATION... (18Z TAFS) Issued at 122 PM EDT Thu Jun 6 2024 Showers and/or thunderstorms may bring brief periods of sub-VFR cigs/vis to all terminals through the evening, but otherwise VFR conditions for the 18Z TAF period. SE winds increase 10 kt this afternoon will become light and variable later in the evening. Only exception will be APF where a westerly flow develops with afternoon Gulf breezes. Another round of showers and thunderstorms will be possible on Friday afternoon, especially for the Atlantic terminals. && .MARINE... Issued at 122 PM EDT Thu Jun 6 2024 Generally benign boating conditions should prevail across the coastal waters through the weekend, with winds in the 5-10kt range. Only exception will be in the vicinity of any thunderstorm that forms, which will bring brief periods of rough seas and gusty winds. Seas will remain in the 2 to 3 feet range in the Atlantic waters, and 2 feet or less in the Gulf waters. && .PRELIMINARY POINT TEMPS/POPS... Miami 79 91 79 92 / 30 60 40 60 West Kendall 75 93 76 94 / 30 60 40 60 Opa-Locka 78 93 78 94 / 30 60 40 60 Homestead 77 91 77 91 / 20 60 40 70 Fort Lauderdale 80 91 79 91 / 30 60 40 60 N Ft Lauderdale 79 92 78 93 / 20 60 40 60 Pembroke Pines 79 95 79 96 / 30 60 40 60 West Palm Beach 77 94 76 93 / 20 60 40 60 Boca Raton 78 93 77 94 / 20 60 40 60 Naples 77 92 79 92 / 30 60 20 60 However, with it being near the end of the forecast period, uncertainty is very high. Some solutions highlight potential for the disturbance to impact parts of South Florida while others show no impactful weather. Therefore, this potential system needs to be taken with a grain of salt for now, but if it continues to show signs of materializing in future guidance and has a chance to pose threats to South Florida, then potential impacts will be described. && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && SHORT TERM...Culver LONG TERM....Rizzuto AVIATION...Culver
Hazardous weather outlook, Jun 6, 7:40 AM EDT, 10 hours 1 minute before
Hazardous Weather Outlook National Weather Service Miami FL 740 AM EDT Thu Jun 6 2024 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 071145- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach County-Metro Palm Beach County- Coastal Collier County-Inland Collier County-Inland Broward County- Metro Broward County-Inland Miami-Dade County- Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County- Coastal Broward County-Coastal Miami Dade County-Far South Miami- Dade County- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 740 AM EDT Thu Jun 6 2024 ...Strong to Severe Thunderstorms Possible This Afternoon... ...Peak Heat Indices In The Triple Digits Across South Florida... This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Florida, southern Florida, southwest Florida and Gulf of Mexico. .DAY ONE...Today and tonight. Thunderstorms: Scattered thunderstorms will develop this afternoon into the early evening. Some storms may be strong to severe, with primary threats being large hail and damaging gusts in addition to frequent lightning and heavy downpours. Excessive Heat: Peak indices of 103 to 108 degree will be possible across South Florida today. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Showers and thunderstorms will be possible each day, with the greatest coverage expected each afternoon over the interior. Temperatures will remain hot through the end of the week and into the weekend, with some locations approaching advisory criteria at times. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, Jun 6, 4:04 PM EDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Miami FL
404 PM EDT Thu Jun 6 2024
FLZ070-073-075-062100-
Inland Collier County FL-Mainland Monroe FL-Inland Miami-
Dade County FL-
404 PM EDT Thu Jun 6 2024
...Strong thunderstorms will impact portions of southeastern
Collier, northern Mainland Monroe and West central Miami-Dade
Counties through 500 PM EDT...
At 403 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from near Dade-Collier
Training Airport to 6 miles northeast of Everglades National Park.
These storms were nearly stationary.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Shark Valley Obs Tower, Loop Road Ee Center, Dade-Collier Training
Airport, Fortymile Bend, Everglades National Park, and Big Cypress
National Preserve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2592 8088 2555 8064 2549 8084 2584 8108
TIME...MOT...LOC 2003Z 248DEG 2KT 2583 8097 2554 8078
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
BaxterSpecial weather statement, Jun 6, 4:38 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Miami FL
438 PM EDT Thu Jun 6 2024
FLZ070-075-062130-
Inland Collier County FL-Mainland Monroe FL-
438 PM EDT Thu Jun 6 2024
...A strong thunderstorm will impact portions of southeastern Collier
and north central Mainland Monroe Counties through 530 PM EDT...
At 437 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Loop Road Ee Center, or 21 miles east of
Chokoloskee, moving northwest at 5 to 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Big Cypress National Preserve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2582 8093 2574 8104 2592 8126 2606 8101
TIME...MOT...LOC 2037Z 142DEG 8KT 2583 8102
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
BaxterSpecial weather statement, Jun 6, 5:00 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Miami FL
500 PM EDT Thu Jun 6 2024
FLZ063-062200-
Glades FL-
500 PM EDT Thu Jun 6 2024
...A strong thunderstorm will impact portions of western Glades
County through 600 PM EDT...
At 500 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 7 miles northwest of Muse, or 14 miles
northwest of Labelle. This storm was nearly stationary or moving
slowly to the east northeast.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Muse.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2703 8141 2681 8141 2681 8156 2703 8156
TIME...MOT...LOC 2100Z 260DEG 2KT 2691 8158
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
BaxterSpecial weather statement, Jun 6, 5:32 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Miami FL
532 PM EDT Thu Jun 6 2024
FLZ063-066-062200-
Hendry FL-Glades FL-
532 PM EDT Thu Jun 6 2024
...A strong thunderstorm will impact portions of northwestern Hendry
and southwestern Glades Counties through 600 PM EDT...
At 532 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Port La Belle, or over Labelle, moving
northeast at 5 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Labelle, Port La Belle, and Ortona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2661 8140 2681 8156 2686 8130 2681 8126
2665 8114
TIME...MOT...LOC 2132Z 237DEG 5KT 2676 8141
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
HadiThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 4:04 PM EDT | Special Weather Statement | MFL | Monroe | 56 min |
| Jun 6, 4:38 PM EDT | Special Weather Statement | MFL | Monroe | 52 min |
| Jun 6, 5:00 PM EDT | Special Weather Statement | MFL | Glades | 60 min |
| Jun 6, 5:14 PM EDT | Severe Thunderstorm Warning | MFL | Collier | 46 min |
| Jun 6, 5:32 PM EDT | Special Weather Statement | MFL | Glades | 28 min |
| Jun 6, 5:46 PM EDT | Severe Thunderstorm Warning | MFL | Glades, Hendry | 29 min |
| Jun 6, 6:06 PM EDT | Special Weather Statement | MFL | Hendry | 54 min |
| Jun 6, 6:13 PM EDT | Special Weather Statement | MFL | Broward | 62 min |
| Jun 6, 6:14 PM EDT | Special Weather Statement | MFL | Hendry | 31 min |
| Jun 6, 6:27 PM EDT | Severe Thunderstorm Warning | MFL | Glades, Hendry | 48 min |
| Jun 6, 6:59 PM EDT | Areal Flood Advisory | MFL | Hendry | 2 hr |
| Jun 6, 7:13 PM EDT | Special Weather Statement | MFL | Hendry | 47 min |
| Jun 6, 7:14 PM EDT | Special Marine Warning | MFL | 31 min | |
| Jun 6, 7:15 PM EDT | Special Weather Statement | MFL | Glades | 15 min |
| Jun 6, 7:16 PM EDT | Special Weather Statement | MFL | Glades | 59 min |
| Jun 6, 7:32 PM EDT | Severe Thunderstorm Warning | MFL | Glades | 25 min |
| Jun 6, 7:44 PM EDT | Special Weather Statement | MFL | Hendry | 46 min |
| Jun 6, 7:47 PM EDT | Special Marine Warning | MFL | 65 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.